Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 1, NWS Cheyenne, WY

April 21, 2011Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this river flood warning at Apr 21, 2011, 8:58 AM MDT for Scotts Bluff County, Nebraska. It took effect at Apr 23, 2011, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 8:58 AM MDT (14:58 UTC)
In effect from
Apr 23, 2011, 3:00 AM MDT
Expired
Apr 21, 2011, 2:22 PM MDT
In force
Issued by
NWS Cheyenne, WY
Flood severity
Minor

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River near Mitchell (MICN1).

Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06679500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WGUS45 KCYS 211458
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
858 AM MDT THU APR 21 2011

...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

  NORTH PLATTE RIVER NEAR MITCHELL AFFECTING SCOTTS BLUFF COUNTY

.RAINFALL AMOUNTS FROM A TENTH TO A HALF INCH DURING THE PAST 24 HOURS 
COMBINED WITH RECENT SNOWMELT FLOWED INTO THE NORTH PLATTE RIVER BASIN 
UPSTREAM FROM HENRY AND MITCHELL. THIS WILL CONTRIBUTE TO FURTHER RISES 
ON THE NORTH PLATTE RIVER DOWNSTREAM NEAR HENRY AND MITCHELL DURING THE 
NEXT THREE DAYS...WITH MINOR FLOODING FORECAST NEAR MITCHELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED.  DO NOT WALK...
RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM THIS AFTERNOON.

&&

NEC157-221458-
/O.ROU.KCYS.HY.S.0000.000000T0000Z-000000T0000Z/
/HENN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
858 AM MDT THU APR 21 2011

FORECAST INFORMATION FOR
  NORTH PLATTE RIVER NEAR HENRY.
* AT  745 AM THURSDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.5 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.4 FEET EARLY SATURDAY 
  MORNING.
* IMPACT...AT 4.5 FEET...BANKFULL STAGE. HOMES ALONG THE NORTH PLATTE 
  RIVER WILL BEGIN TO EXPERIENCE WATER SEEPAGE INTO THEIR BASEMENTS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.2 FEET 
  ON JUN 14 1999.

$$

NEC157-221458-
/O.NEW.KCYS.FL.W.0001.110423T0900Z-000000T0000Z/
/MICN1.1.ER.110423T0900Z.110424T0000Z.000000T0000Z.NO/
858 AM MDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER NEAR MITCHELL.
* FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE.
* AT  600 AM THURSDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 7.7 FEET BY SATURDAY EVENING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. THE MONUMENT PATHWAY IN 
  SCOTTSBLUFF IS UNDER 2 TO 3 FEET OF WATER ALONG LOW LYING AREAS. 
  LOW LYING AREAS ALONG THE RIVERSIDE ZOO AND THE RIVERSIDE GOLF 
  COURSE IN SCOTTSBLUFF ARE INUNDATED WITH HIGH WATER. HOMES ALONG 
  THE NORTH PLATTE RIVER FROM MITCHELL TO SCOTTSBLUFF WILL HAVE WATER
  IN THEIR BASEMENTS. LOW LYING AGRICULTURAL LAND NEAR THE RIVER WILL
  BEGIN TO FLOOD. LOCAL CATTLE FEEDLOT SUBJECT TO MINOR FLOODING. 
  FLOOD WAVE TRAVEL TIME FROM MITCHELL TO SCOTTSBLUFF APPX 10-12 
  HOURS.
* IMPACT...AT 6.5 FEET...BANKFULL STAGE. HOMES ALONG THE NORTH PLATTE 
  RIVER FROM MITCHELL TO SCOTTSBLUFF WILL BEGIN TO EXPERIENCE WATER 
  SEEPAGE INTO THEIR BASEMENTS. WATER WILL BEGIN TO ENCROACH THE 
  MONUMENT PATHWAY IN SCOTTSBLUFF. WATER WILL ALSO BEGIN TO ENCROACH 
  LOW LYING AREAS OF THE RIVERSIDE ZOO AND THE RIVERSIDE GOLF COURSE 
  IN SCOTTSBLUFF.  FLOOD WAVE TRAVEL TIME FROM MITCHELL TO 
  SCOTTSBLUFF IS APPX 10 TO 12 HOURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET 
  ON JUN 15 1984.

$$
1 follow-up statement
187 
WGUS85 KCYS 212022
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT THU APR 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  NORTH PLATTE RIVER NEAR MITCHELL AFFECTING SCOTTS BLUFF COUNTY

.TO COMPENSATE FOR THE ADDITIONAL RELEASES AT GRAY ROCKS RESERVOIR...
THE USBR HAS DECREASED RELEASES FROM GUERNSEY RESERVOIR TO THE 
NORTH PLATTE RIVER. THEREFORE...NEARLY STEADY WATER LEVELS ARE 
ANTICIPATED ON THE NORTH PLATTE RIVER DOWNSTREAM OF GUERNSEY. 
THE EARLIER FORECASTED RISES TO ABOVE FLOOD STAGE NEAR
MITCHELL WILL NOT BE REACHED. FOR THIS REASON...THE PREVIOUSLY 
ISSUED FLOOD WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

A RIVER STATEMENT WILL BE ISSUED THIS EVENING OR FRIDAY MORNING
CONCERNING THE STAGES ON THE NORTH PLATTE RIVER NEAR HENRY AND
MITCHELL.

&&

NEC157-222022-
/O.ROU.KCYS.HY.S.0000.000000T0000Z-000000T0000Z/
/HENN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
222 PM MDT THU APR 21 2011

FORECAST INFORMATION FOR
  NORTH PLATTE RIVER NEAR HENRY.
* AT  1:45 PM THURSDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY NEAR 5.1 FEET.
* IMPACT...AT 5.5 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING OCCURS. 
  HOMES ALONG THE NORTH PLATTE RIVER WILL HAVE WATER IN THEIR 
  BASEMENTS.
* IMPACT...AT 4.5 FEET...BANKFULL STAGE. HOMES ALONG THE NORTH PLATTE 
  RIVER WILL BEGIN TO EXPERIENCE WATER SEEPAGE INTO THEIR BASEMENTS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.2 FEET 
  ON APR 2 1974.

$$

NEC157-212052-
/O.CAN.KCYS.FL.W.0001.000000T0000Z-110421T2022Z/
/MICN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
222 PM MDT THU APR 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH PLATTE RIVER NEAR MITCHELL.
* AT 12:00 PM THURSDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY AT 7.3 FEET.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. THE MONUMENT PATHWAY IN 
  SCOTTSBLUFF IS UNDER 2 TO 3 FEET OF WATER ALONG LOW LYING AREAS. 
  LOW LYING AREAS ALONG THE RIVERSIDE ZOO AND THE RIVERSIDE GOLF 
  COURSE IN SCOTTSBLUFF ARE INUNDATED WITH HIGH WATER. HOMES ALONG 
  THE NORTH PLATTE RIVER FROM MITCHELL TO SCOTTSBLUFF WILL HAVE WATER
  IN THEIR BASEMENTS. LOW LYING AGRICULTURAL LAND NEAR THE RIVER WILL
  BEGIN TO FLOOD. LOCAL CATTLE FEEDLOT SUBJECT TO MINOR FLOODING. 
  FLOOD WAVE TRAVEL TIME FROM MITCHELL TO SCOTTSBLUFF APPX 10-12 
  HOURS.
* IMPACT...AT 6.5 FEET...BANKFULL STAGE. HOMES ALONG THE NORTH PLATTE 
  RIVER FROM MITCHELL TO SCOTTSBLUFF WILL BEGIN TO EXPERIENCE WATER 
  SEEPAGE INTO THEIR BASEMENTS. WATER WILL BEGIN TO ENCROACH THE 
  MONUMENT PATHWAY IN SCOTTSBLUFF. WATER WILL ALSO BEGIN TO ENCROACH 
  LOW LYING AREAS OF THE RIVERSIDE ZOO AND THE RIVERSIDE GOLF COURSE 
  IN SCOTTSBLUFF.  FLOOD WAVE TRAVEL TIME FROM MITCHELL TO 
  SCOTTSBLUFF IS APPX 10 TO 12 HOURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON APR 7 1974.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:40 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 21, 6:40 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
640 AM MDT THU APR 21 2011

.UPDATE...SOUTH WINDS INCREASED THIS MORNING IN THE CHADRON
AREA...SO MUCH SO THAT GUSTS UP TO 60 MPH WERE REPORTED IN TOWN
AND AT THE ASOS. WENT AHEAD AND HOISTED A HIGH WIND WARNING FOR
DAWES COUNTY THIS MORNING...WITH A EMPHASIS ON THE NORTHERN HALF
OF THE COUNTY AS THE GRADIENT WIND WAS LIKELY ENHANCE BY
DOWNSLOPING OFF THE PINE RIDGE. THE TIGHT GRADIENT IS EXPECTED TO
SHIFT EAST THROUGH THE MORNING SO THE WINDS WILL SLACKEN BY NOON.

&&

.PREV DISCUSSION... /ISSUED 444 AM MDT THU APR 21 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SNOW LEVELS SLOWLY
TO DROPPING AS ONLY THE PAST HOUR ARE WE BEGINNING TO SEE SNOW AT
CYS...WITH LAR A MIX AS WELL...AND HIGHER ELEVATIONS OF THE
SOUTHERN LARAMIE RANGE ALL SNOW ACCORDING TO THE WEBCAMS. MODERATE
SNOW SHOWERS MOVED UP FROM NW COLORADO AND ACROSS THE SOUTHERN
LARAMIE RANGE SINCE MIDNIGHT...WITH SOME ACCUMULATION EVIDENT ON
WEBCAMS IN THE GRASSY AREAS AND ON ROADWAYS. STRONG ISENTROPIC
LIFT IS EXPECTED TO DIMINISH THROUGH THE MORNING AND COMBINED WITH
WARMING AND ENTRAINMENT OF DRIER AIR IN THE MIDLEVELS...WHICH IS
BEGINNING TO SHOW OUT WEST WITH THE GRADUAL CLEARING OF ECHOES ON
RADAR...EXPECT THE TRANSITION TO LIGHT SNOW OR FLURRIES THROUGH
THE MORNING OVER THE AREA. MAYBE AN ADDITIONAL INCH OR TWO OVER
THIS AREA BY SUNRISE. FORECAST SOUNDINGS FROM NAM BUFR SHOW
WARMING OF THE LOW LEVELS AT KCYS SO COULD TRANSITION BACK TO A
COLD RAIN AROUND SUNRISE IF ANY SHOWERS REMAIN. OVER THE NEBRASKA
PANHANDLE...BREEZY SOUTHERLY WINDS HAVE BEEN PERSISTENT THROUGH
THE NIGHT AS THE SFC LOW OVER OVER NORTHCENTRAL WYOMING DEEPENS.
WILL CONTINUE TO BE BREEZY WITH WIDESPREAD GUSTS OF 30 TO 40 MPH
AND A FEW LOCAL SPOTS GUSTING AS HIGH AS 50 MPH AS THE LOW SLOWLY
SHIFTS SOUTHEAST THROUGH THE MORNING. THESE WINDS WILL THEN SLACKEN
SOMEWHAT THROUGH THE DAY.

A MORE ENERGETIC SHORTWAVE WILL APPROACH THE CWA FROM THE SOUTHWEST
THIS AFTERNOON. MODELS ARE CONTINUING TO RESOLVE MODEST CAPE
VALUES OF 500 TO 1000 J/KG THIS AFTERNOON...AND IF ENOUGH
CLEARING IN THE CLOUDS CAN OCCUR ONCE THE WAVE CURRENTLY OVERHEAD
PUSHES EAST...FEEL THESE VALUES CAN BE REALIZED. THUS CONTINUED
THE MENTION OF THUNDER FOR THIS AFTERNOON...BEGINNING IN THE WEST
AROUND NOON AND THEN GRADUALLY SHIFTING CHANCES EAST THROUGH THE
AFTERNOON AS THE MAIN AREA OF CONVERGENCE SHIFTS EAST. FAIRLY
MOIST PROFILE WITH PWATS APPROACHING HALF INCH ACROSS MUCH OF THE
AREA WOULD SUGGEST A THREAT FOR SMALL HAIL WITH SOME OF THE STORMS
AND GUSTY WINDS.

A STRONGER PACIFIC COLD FRONT WILL MOVE FROM WEST TO EAST EARLY
FRIDAY MORNING AND THE SFC LOW WILL SHIFT EAST OUT INTO THE PLAINS.
IN THE WAKE OF THE FRONT AND SFC LOW...WEST TO NORTHWEST WINDS WILL
INCREASE AND BECOME STRONG DUE TO THE STRENGTHENING PRESSURE
GRADIENT. MAINTAINED THE HIGH WIND WATCH ACROSS THE AREA AS GUIDANCE
STILL HINTS AT THESE STRONGER WINDS. OROGRAPHIC RAIN/SNOW SHOWERS
ARE ALSO A POSSIBILITY OFF THE NORTHERN LARAMIE RANGE AND
BIGHORN MOUNTAINS IN THE AFTERNOON. HIGH PRESSURE WILL BUILD IN
QUICK OVERNIGHT...WHICH WILL RELAX THE WINDS AND FILTER IN CHILLY
TEMPERATURES BY SATURDAY MORNING.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
A COOLER THAN NORMAL PATTERN WILL BE IN PLACE THROUGH THE EXTENDED
FORECAST PERIODS...WITH A PROGRESSIVE SERIES OF SHORT-WAVE
DISTURBANCES MOVING ACROSS THE SOUTHEAST WYOMING AND WESTERN
NEBRASKA PANHANDLE AREAS. A SPLIT FLOW ALOFT WILL BE PRESENT MOVING
ONTO THE PACIFIC COAST NEAR THE STATE LINE BETWEEN OREGON AND
CALIFORNIA AND THEN SPLITTING ACROSS THE ROCKIES. THE FORECAST AREA
WILL BE UNDER THE INFLUENCE OF THE SOUTHERN STREAM OF THE SPLIT WITH
SOUTHWEST FLOW AHEAD OF A SHORT-WAVE DISTURBANCE SATURDAY INTO EARLY
SUNDAY. THEN THE MAIN TROUGH WILL BECOME NEGATIVELY TILTED AND MOVE
INTO THE AREA SUNDAY NIGHT AND INTO MONDAY...AND THIS WILL OCCUR
OVER THE TOP OF UPSLOPE LOW LEVEL WINDS ALONG THE LARAMIE RANGE. THE
RESULT WILL BE THE POTENTIAL FOR WIDESPREAD PRECIPITATION. BY MONDAY
NIGHT THE FAIRLY WELL STACKED LOW...MID AND UPPER LEVEL LOWS EAST OF
THE AREA WILL CONTINUE TO MOVE NORTHEAST. WRAP AROUND PRECIPITATION
WILL LINGER ACROSS THE EAST MONDAY NIGHT ALONG WITH CONTINUING
MOUNTAIN SNOW SHOWERS DUE TO UPPER LEVEL ENERGY DIGGING TO THE SOUTH
AND WEST OF THE AREA. TUESDAY WILL HAVE SHOWERY WEATHER ACROSS THE
AREA AS THE UPPER TROUGH MOVES OVERHEAD...AND TUESDAY NIGHT AND
WEDNESDAY WILL HAVE DECREASING PRECIPITATION CHANCES AS THE NEXT
UPPER LEVEL RIDGE DEVELOPS.

AVIATION...PRECIPITATION OVERRUNNING THE SURFACE BOUNDARY
CURRENTLY ALIGNED ROUGHLY ALONG THE LARAMIE RANGE WILL CONTINUE
THIS MORNING ALONG AND SOUTH OF A LINE FROM NEAR KRWL TO KAIA.
AFTER A BRIEF BREAK MIDDAY...THE NEXT BATCH OF ENERGY ALOFT WILL
CREATE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEST
TO EAST AS THE SURFACE BOUNDARY IS EJECTED ONTO THE HIGH PLAINS.
WINDS WILL STRENGTHEN FOLLOWING THE SURFACE BOUNDARY PASSAGE LATE
THURSDAY NIGHT AND INTO FRIDAY...AND WILL GENERALLY BE FROM THE
WEST.

FIRE WEATHER...A STORM SYSTEM WILL BRING A GOOD CHANCE FOR RAIN
AND HIGH ELEVATION SNOW TO THE REGION TODAY. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON...WITH GUSTY WINDS
AND MODERATE RAINFALL POSSIBLE AT TIMES. A PACIFIC COLD FRONTAL
PASSAGE EARLY FRIDAY MORNING WILL BRING STRONG WEST WINDS TO THE
REGION ON FRIDAY ALONG WITH LOWER AFTERNOON MINIMUM RELATIVE
HUMIDITIES DOWN TO AROUND 30 PERCENT.

HYDROLOGY...THE GAGE SITES AT BOTH HENRY AND MITCHELL ARE
EXPECTED TO REMAIN NEAR STEADY AND IN THE ACTION STAGE UNTIL
FURTHER NOTICE. ADDITIONAL RELEASES FROM GUERNSEY RESERVOIR WILL
CONTINUE...WITH MOST OF THE WATER DIVERTED TO IRRIGATION CANALS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 AM FRIDAY TO 6 PM FRIDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ105-WYZ106-WYZ107-WYZ108-WYZ110-WYZ114-
     WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...HIGH WIND WARNING UNTIL NOON THURSDAY FOR NEZ002.
     HIGH WIND WATCH FROM 6 AM FRIDAY TO 6 PM FRIDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...RJM
LONG TERM/AVIATION...CARPENTER
Hazardous weather outlook, Apr 21, 6:21 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
621 AM MDT THU APR 21 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-221230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
621 AM MDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

OVERNIGHT ACCUMULATIONS OF SNOW ACROSS THE LARAMIE RANGE AND NEAR
PUMPKIN VINE WILL QUICKLY BEGIN TO MELT WITH TEMPERATURES
EXPECTED TO REACH THE LOWER TO MID 40S ACROSS THE HIGHER TERRAIN
OF THE LARAMIE RANGE THIS AFTERNOON. ESTIMATES FROM WEBCAM IMAGERY
THIS MORNING INDICATE THESE AREAS RECEIVED AROUND 3 TO 6 INCHES OF
SNOWFALL OVERNIGHT. THEREFORE INTERSTATE 80...US HIGHWAY 287 AND
HAPPY JACK ROAD CAN BE EXPECTED TO BE SLICK AND SLUSHY AS THIS
SNOWFALL BEGINS TO MELT ALONG ROADWAYS THIS MORNING.

IN ADDITION...STRONG SOUTH WINDS WILL CONTINUE ACROSS DAWES COUNTY
THROUGH THE MORNING HOURS. A HIGH WIND WARNING IS IN EFFECT FOR
DAWES COUNTY THIS MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO
THE EARLY EVENING HOURS AHEAD OF A PACIFIC COLD FRONT THAT WILL
ADVANCE ACROSS THE AREA FROM WEST TO EAST. A FEW OF THESE
THUNDERSTORMS MAY GENERATE STRONG WIND GUSTS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST WYOMING AND
WESTERN NEBRASKA FROM 6 AM TO 6 PM MDT FRIDAY. A PACIFIC COLD
FRONT WILL SWEEP ACROSS THE COUNTIES THURSDAY NIGHT AND EARLY
FRIDAY. STRONG WINDS ARE INCREASINGLY LIKELY ON FRIDAY FOR
LOCATIONS EAST OF A GLENROCK TO SARATOGA LINE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOW ACCUMULATIONS THIS
MORNING...AND ANY STRONG THUNDERSTORM ACTIVITY THIS AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Apr 21, 3:16 AM MDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
316 AM MDT THU APR 21 2011

WYZ118-211030-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
316 AM MDT THU APR 21 2011

...MODERATE SNOW NEAR CHEYENNE THROUGH AROUND 4 AM MDT...

A PERIOD OF MODERATE SNOW IS EXPECTED TO CONTINUE ALONG THE
FOOTHILLS OF THE SOUTH LARAMIE RANGE...INCLUDING THE CITY OF
CHEYENNE...THROUGH AROUND 4 AM MDT THIS MORNING. WHILE ANY
ACCUMULATIONS ON ROADWAYS SHOULD JUST CREATE SLUSHY
CONDITIONS...A QUICK ACCUMULATION OF AROUND 1 INCH WILL BE
POSSIBLE ON GRASSY SURFACES. THOSE TRAVELING ALONG INTERSTATES 25
AND 80 NEAR CHEYENNE...AND ON OTHER ROADWAYS ACROSS CENTRAL
LARAMIE COUNTY SHOULD BE PREPARED FOR REDUCED VISIBILITIES AND
SLICK ROADWAYS EARLY THIS MORNING.

CARPENTER
Special weather statement, Apr 21, 5:25 AM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 AM MDT THU APR 21 2011

NEZ002-211400-
DAWES-
INCLUDING THE CITY OF...CHADRON
525 AM MDT THU APR 21 2011

...LOCALLY STRONG WINDS ACROSS DAWES COUNTY THROUGH MID MORNING...

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL PERSIST
THROUGH 8 AM ACROSS EXTREME NORTHERN PORTIONS OF DAWES COUNTY.
THIS INCLUDES THE CITY OF CHADRON. THESE WINDS WILL SLACKEN
THROUGH THE LATE MORNING...BECOMING 20 TO 30 MPH WITH GUSTS TO 40
MPH.

RJM
Local storm report, Apr 21, 6:36 AM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 AM MDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     NON-TSTM WND GST 5 W CHADRON             42.83N 103.10W
04/21/2011  M60 MPH          DAWES              NE   ASOS

&&

MAZUR
Local storm report, Apr 21, 6:39 AM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 AM MDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             CROW CREEK              41.23N 105.38W
04/21/2011  E4.8 INCH        ALBANY             WY   MESONET

            CROW CREEK SNOTEL. ELEV 8330 FEET. ESTIMATED FROM 0.6
            INCH SNOW WATER EQUIVALENT USING A SNOW TO LIQUID RATIO
            OF 8 TO 1.

&&

SJC
Special weather statement, Apr 21, 7:33 AM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 AM MDT THU APR 21 2011

WYZ116>119-211545-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
733 AM MDT THU APR 21 2011

...AREAS OF FOG THROUGH MID MORNING...

WATCH FOR AREAS OF FOG...DENSE AT TIMES WITH VISIBILITIES AT OR
BELOW ONE QUARTER OF A MILE...THROUGH MID MORNING ACROSS SOUTHERN
LARAMIE COUNTY...PARTICULARLY IN THE WYO HILL LOCATION ALONG
INTERSTATE 25 SOUTH OF CHEYENNE.

IF YOU ARE DRIVING IN SOUTHERN LARAMIE COUNTY SOUTH OF CHEYENNE
ALONG INTERSTATE 25 NEAR THE COLORADO STATE LINE...AND ACROSS
MUCH OF SOUTHERN LARAMIE COUNTY...WATCH FOR THE LOCALIZED DENSE
FOG.

IF YOU ENCOUNTER DENSE FOG...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS
AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION.
MOST TRAFFIC ACCIDENTS IN FOG...AND ESPECIALLY DENSE FOG...ARE
CAUSED BY PEOPLE DRIVING TOO FAST FOR THE LIMITED VISIBILITY.

RUBIN
Local storm report, Apr 21, 8:57 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
857 AM MDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
04/21/2011  E2.4 INCH        CARBON             WY   MESONET

            DIVIDE PEAK SNOTEL, ELV. 8880, SWE 0.3 WITH 8-1 RATIO
            USED, DATA FOR 20TH AT N00N TO 21ST AT 6 AM.

0600 AM     SNOW             10 WSW ENCAMPMENT       41.15N 106.97W
04/21/2011  E10.0 INCH       CARBON             WY   MESONET

            OLD BATTLE SNOTEL, ELV. 10000, SWE 1.0 WITH 10-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             5 SW ENCAMPMENT         41.16N 106.86W
04/21/2011  E3.2 INCH        CARBON             WY   MESONET

            WEBBER SPRINGS SNOTEL, ELV. 9250, SWE 0.4 WITH 8-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
04/21/2011  E3.0 INCH        CARBON             WY   MESONET

            SOUTH BRUSH CREEK SNOTEL, ELV. 8440, SWE 0.3 WITH 10-1
            RATIO USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
04/21/2011  E7.0 INCH        ALBANY             WY   MESONET

            NORTH FRENCH CREEK SNOTEL, ELV. 10130, SWE 0.7 WITH 10-1
            RATIO USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             30 WNW LARAMIE          41.48N 106.12W
04/21/2011  E5.0 INCH        CARBON             WY   MESONET

            SAND LAKE SNOTEL, ELV. 10050, SWE 0.5 WITH 10-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
04/21/2011  E4.0 INCH        ALBANY             WY   MESONET

            BROOKLYN LAKE SNOTEL, ELV. 10240, SWE 0.4 WITH 10-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
04/21/2011  E3.0 INCH        ALBANY             WY   MESONET

            CINNABAR SNOTEL, ELV. 9574, SWE 0.3 WITH 10-1 RATIO USED,
            DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             10 SE LARAMIE           41.21N 105.45W
04/21/2011  E4.2 INCH        ALBANY             WY   MESONET

            CROW CREEK SNOTEL, ELV. 8330, SWE 0.7 WITH 6-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             12 SW ESTERBROOK        42.29N 105.53W
04/21/2011  E0.1 INCH        ALBANY             WY   MESONET

            WINDY PEAK SNOTEL, ELV. 7900, SWE 0.1 WITH 8-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             38 SW DOUGLAS           42.37N 105.92W
04/21/2011  E2.4 INCH        ALBANY             WY   MESONET

            LA PRELE CREEK SNOTEL, ELV. 8375, SWE 0.3 WITH 8-1 RATIO
            USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0600 AM     SNOW             17 SW ENCAMPMENT        41.03N 107.03W
04/21/2011  E4.8 INCH        CARBON             WY   MESONET

            SANDSTONE RANGER STATION SNOTEL, ELV. 8150, SWE 0.6 WITH
            8-1 RATIO USED, DATA FOR 20TH AT NOON TO 21ST AT 6 AM.

0707 AM     SNOW             10 WSW TIE SIDING       41.02N 105.69W
04/21/2011  M7.3 INCH        ALBANY             WY   TRAINED SPOTTER

&&

HUTCHEON

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 6:09 AM MDTHigh Wind WarningCYSDawes4 hr
Apr 21, 9:40 AM MDTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more34 hr

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.